Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 92, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 16, 2025, 6:38 PM MDT for Lea County, New Mexico; Loving County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2025, 6:38 PM MDT (00:38 UTC)
- Expired
- Aug 16, 2025, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lea County, NM, Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 114 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2504 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424
WGUS54 KMAF 170038
FFWMAF
NMC025-TXC301-170345-
/O.NEW.KMAF.FF.W.0092.250817T0038Z-250817T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
638 PM MDT Sat Aug 16 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
South Central Lea County in southeastern New Mexico...
Northeastern Loving County in western Texas...
* Until 945 PM MDT /1045 PM CDT/.
* At 638 PM MDT /738 PM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 1.5 and 2.5
inches of rain have fallen. The expected rainfall rate is 1 to 2
inches in 1 hour. Additional rainfall amounts of 0.5 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of South Central Lea and Northeastern Loving
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3205 10332 3200 10332 3200 10333 3198 10333
3188 10333 3187 10333 3187 10367 3206 10366
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Chehak1 follow-up statement
533
WGUS74 KMAF 170203
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
803 PM MDT Sat Aug 16 2025
NMC025-TXC301-170345-
/O.CON.KMAF.FF.W.0092.000000T0000Z-250817T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lea NM-Loving TX-
803 PM MDT Sat Aug 16 2025 /903 PM CDT Sat Aug 16 2025/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT /1045 PM
CDT/ THIS EVENING FOR SOUTH CENTRAL LEA AND NORTHEASTERN LOVING
COUNTIES...
At 803 PM MDT /903 PM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 2 and 4 inches
of rain have fallen. Flooding impacts will continue, but no
additional rainfall is expected. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of South Central Lea and Northeastern Loving
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3205 10332 3200 10332 3200 10333 3198 10333
3188 10333 3187 10333 3187 10367 3206 10366
FLASH FLOOD...RADAR INDICATED
$$
ChehakWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 4:56 PM MDT, 1 hour 42 minutes earlier. Its key messages:
- Updated at 553 PM CDT Sat Aug 16 2025
- Warm and humid weather conditions with low to medium (20-70%) chances of showers/thunderstorms over the western higher terrain and surrounding foothills/plains are expected to continue this weekend.
- Near normal temperatures early next week, becoming slightly below normal by the middle and end of the week.
- There is a daily low to medium (20-70%) chance of thunderstorms for much of the region, with the highest chances across the western higher terrain early in the week, shifting eastward later in the week.
Area forecast discussion, Aug 16, 4:56 PM MDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 556 PM CDT Sat Aug 16 2025 ...New AVIATION... .KEY MESSAGES... Updated at 553 PM CDT Sat Aug 16 2025 - Warm and humid weather conditions with low to medium (20-70%) chances of showers/thunderstorms over the western higher terrain and surrounding foothills/plains are expected to continue this weekend. - Near normal temperatures early next week, becoming slightly below normal by the middle and end of the week. - There is a daily low to medium (20-70%) chance of thunderstorms for much of the region, with the highest chances across the western higher terrain early in the week, shifting eastward later in the week. && .SHORT TERM... (This afternoon through Sunday night) Issued at 137 PM CDT Sat Aug 16 2025 WV imagery this afternoon shows the upper ridge centered over Missouri/Arkansas, leaving West Texas and Southeast new Mexico vulnerable to mischief on the outskirts of this feature. Southwest flow aloft is advecting tropical moisture into the area, including remnants of the disturbance that was making landfall just south of Brownsville yesterday. The 12Z KMAF RAOB came in w/a PWAT of 1.33", just under the median of 1.36" for this time of year. However, forecast NAM soundings increase PWAT to near 1.75" by 06Z Sunday, approaching the 90th percentile, a little over 1.5 std devs above climatology. All of this is allowing an early start to convection, as noted on area radars. W/the ridge so far east-northeast, convection should develop a little farther east this afternoon/evening than the past few days. Midland residents may even be able to smell the rain. This activity will diminish this evening as a 30 kt LLJ develops. This will combine with abundant cloud cover to yield another uncomfortably warm night of lows ~ 6-8 F above normal, if not warmer. Sunday looks like a repeat of today, if not a degree or so warmer as thicknesses increase a bit. CAMs suggest even eastern areas have a shot at convection as shortwaves rotate up the western edge of the ridge. Unfortunately, despite the increase in PWATs, QPF is lacking. Sunday night, temperatures look like a carbon copy of tonight as another LLJ develops under plenty of debris cloud. Convection will diminish after sundown, but CAMs suggest it may persist a little longer than tonight. && .LONG TERM... (Monday through Friday) Issued at 137 PM CDT Sat Aug 16 2025 The long term forecast continues to look very active as a monsoonal weather pattern becomes prevalent over the upcoming work week. To start the week, an upper-level ridge is forecast to move off to our east, providing a pathway for abundant moisture to be transported into the region. Weak disturbances coincident with plentiful moisture provide prolonged shower/thunderstorm chances (20-65%), especially over the western higher terrain where upslope flow will enhance forcing for ascent. During the middle of the week, the upper- level ridge redevelops to our west. This puts us puts us in northeast flow aloft and it allows for a weak cold front to push into the Southern Great Plains. Weak shortwave impulses on the eastern periphery of the ridge adds to the atmospheric forcing across the region. With that said, shower/thunderstorm chances (20- 70%) spread eastward into the Trans Pecos/Stockton Plateau/Permian Basin during the middle and second half of the work week. Afternoon highs are expected to be near to slightly above normal during the first half of the work week before the aforementioned cold front drop temperatures below normal the second half. For reference, the normal afternoon high temperature at Midland International Air and Space Port is 95 F this time of year. Overnight lows in the low to mid 70s are forecast for most during the beginning of the work week before falling into the 60s during the latter part of the week. Greening && .AVIATION... (00Z TAFS) Issued at 553 PM CDT Sat Aug 16 2025 VFR conditions will prevail next 24 hours, except perhaps in areas of direct convection, in light/variable return flow. A widespread cu field is expected late morning/early afternoon Sunday, w/bases ~ 5-9 kft AGL. Convection chances are too low tonight or too far out Sunday for a mention attm. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 97 75 97 / 10 20 10 20 Carlsbad 72 96 71 95 / 20 30 20 40 Dryden 74 98 74 100 / 10 10 10 10 Fort Stockton 73 96 74 97 / 10 30 20 30 Guadalupe Pass 67 86 67 84 / 20 50 20 50 Hobbs 71 94 71 94 / 20 30 20 30 Marfa 63 86 63 87 / 20 60 20 50 Midland Intl Airport 75 96 75 97 / 10 20 20 20 Odessa 74 95 75 96 / 10 20 20 20 Wink 73 96 74 96 / 20 30 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...99 LONG TERM....55 AVIATION...99
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:00 PM MDT | Special Weather Statement | MAF | Eddy | 45 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.